MAUDE Adverse Event Report: B.BRAUN MELSUNGEN AG INTROCAN SAFETY ® 2; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

B.BRAUN MELSUNGEN AG INTROCAN SAFETY ® 2; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4242004-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
According to the complainant, prior to use, an issue with the introcan safety 2 iv catheter was identified.An image was supplied by the reporter which revealed that the needle and catheter were broken.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample and two (2) photos were submitted to the manufacturer for evaluation.Through visual examination of the photos and sample, the cannula was observed to be bent more than two degrees from the catheter hub horn.The packaging exhibits impact marks at the bend area.This suggests that the damage may have occurred when the product was in the peel pack.A review of the device history record (dhr) was performed for the reported lot number, and no abnormalities or non-conformances were noted during the in process or final product inspection.This product is assembled on automated assembly machines equipped with 100% vision inspection system and test stations.Defective product similar as the returned sample would be detected and rejected automatically by the machine.At the packing process, operators will load assembled products into a formed cavity plastic foil.During the review, no excessive force was applied that could bend the product.A bent cannula cannot be loaded as it will be protruded and it will trigger the packing machine to stop.After loading, the product goes through the printing station and complete the sealing process.The paper foil is facing upwards, and the longitudinal cutting process is from top to bottom.Followed by vertical cutting by circular blades.If the bending occurred at this station, then the paper foil will be damaged.However, no tear at the paper foil was observed from the returned sample.Therefore, the packing process was ruled out as a reason for the reported issue.Based on the investigation, the reported issue was observed.However, an exact root cause could not be determined; the manufacturing and packing process were noted to not likely be the cause of the issue.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY ® 2
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B.BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B.BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key24257061
Report Number9610825-2026-00013
Device Sequence Number12839509
Product Code FOZ
UDI-Device Identifier04046955745869
UDI-Public(01)04046955745869(17)291201(10)24N25G8273
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4242004-02
Device Lot Number24N25G8273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown